Muscle Relaxants

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

dor1813
Regular Member


Date Joined Jan 2012
Total Posts : 76
   Posted 6/10/2012 8:10 AM (GMT -6)   
Hi
 
For the last 5 days i just started taking Anarex for bedtime and Diclofenac in the mornings.  Yesterday, i woke up with really puffy eyes and by evening, my fingers and feet swell.  Today, the same thing happen and my eyes became slightly teary and itchy.  Fingers still swollen.  Decided to stop the Anarex tonight.
 
Anybody has such experiences with muscle relaxants? 

Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23551
   Posted 6/10/2012 10:30 AM (GMT -6)   
Luckily, no I haven't but I'm sorry you had this experience :(
SHERRY
Moderator-Allergies/Asthma and Alzheimer's, Co-moderator-UC
Diagnosed Left sided UC in '92 - meds: 6mp, Colazal, Remicade and Bentyl*Unable to tolerate ALL mesalamines*, in '11 diagnosed with IBS, Diverticulosis, Fibromylagia..I also have Sacroiilitis, Scoliosis, Raynauds, OA, PA, Rosacea, Psoriasis, Dry Eye and allergies controlled by Zyrtec and Singular

spinal soldier
Veteran Member


Date Joined Dec 2009
Total Posts : 687
   Posted 6/10/2012 12:29 PM (GMT -6)   
hello there, how are you doing. i usually post in the chronic pain chatroom but i noticed Muscle Relaxants? before i hurt my spine i was trying to get my degree in pharmacology, due to messing my back up it put an abrupt stop to everything but i have continued research due to my pain condition, i have really tried to find perfect pain control but it is a difficult task. you mentioned Diclofenac a NSAID and Anarex(sp?), i have not heard that name before. i might guess you live in Canada where the Trade Names are different such as Soma i think is called Somac? in Canada. first thing is it is possible you are reacting to the Diclofenac, it is one of the more powerful NSAIDs in good effects and adverse effects. if you develop a rash you should discontinue the Diclofenac ASAP, it could be Steven's-Johnson's Syndrome which can lead to flesh eating bacteria and death, most all NSAID's carry this side-effect and it is labeled as such. now with most muscle relaxant agents the severity and quantity off adverse effects is much lower but it is possible to be allergic to the majority of all medications. if you could return with the generic name,(if there is one), of the relaxant i can tell you specifically what it could be or if it may be the Diclofenac. OK, i just googled it; Orphenidrine+Paracetamol(acetameniphen), Orphenidrine is close to Anti-histamines in molecular structure, actions, and side effects and i saw nothing you listed, i am suspicious of the Diclofenac because i have heard of cases that had a reaction like that which you described.

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 6/10/2012 12:38 PM (GMT -6)   
Is it Amerex?
I can't take that it makes me sweat and cry easy.
Joy

dor1813
Regular Member


Date Joined Jan 2012
Total Posts : 76
   Posted 6/11/2012 8:39 AM (GMT -6)   
Yes, its Paracetamol + Orphenadrine.  Ya right about Diclofenac's side effects which i think could be allergic to.  Coincidentally my wrist tendinitis also flare up.
 
Today the GP prescribed Etoricoxib but could not even touch my wrist pain.
 
Nothing seem to help now without the muscle relaxants, Diclo...

dor1813
Regular Member


Date Joined Jan 2012
Total Posts : 76
   Posted 6/11/2012 8:43 AM (GMT -6)   
spinal soldier said...
hello there, how are you doing. i usually post in the chronic pain chatroom but i noticed Muscle Relaxants? before i hurt my spine i was trying to get my degree in pharmacology, due to messing my back up it put an abrupt stop to everything but i have continued research due to my pain condition, i have really tried to find perfect pain control but it is a difficult task. you mentioned Diclofenac a NSAID and Anarex(sp?), i have not heard that name before. i might guess you live in Canada where the Trade Names are different such as Soma i think is called Somac? in Canada. first thing is it is possible you are reacting to the Diclofenac, it is one of the more powerful NSAIDs in good effects and adverse effects. if you develop a rash you should discontinue the Diclofenac ASAP, it could be Steven's-Johnson's Syndrome which can lead to flesh eating bacteria and death, most all NSAID's carry this side-effect and it is labeled as such. now with most muscle relaxant agents the severity and quantity off adverse effects is much lower but it is possible to be allergic to the majority of all medications. if you could return with the generic name,(if there is one), of the relaxant i can tell you specifically what it could be or if it may be the Diclofenac. OK, i just googled it; Orphenidrine+Paracetamol(acetameniphen), Orphenidrine is close to Anti-histamines in molecular structure, actions, and side effects and i saw nothing you listed, i am suspicious of the Diclofenac because i have heard of cases that had a reaction like that which you described.
Thanks.  Sorry forgot to say that im allergic to aspirin since it belong to the same NSAID family, im therefore allergic to Diclofenac as well as Ibuprofen etc.  Any thoughts?

dor1813
Regular Member


Date Joined Jan 2012
Total Posts : 76
   Posted 6/11/2012 9:01 AM (GMT -6)   
Etoricoxib is also an NSAID. So far no side effects yet.
Keepin fingers x...we'll see how tomorrow.

Thanks.
dor
Currently taking Amlopidine, Diclofenac, Suniton.
Daily vitamins: D3 5000iu, Calciium 1200mg, Evening Primrose Oil 1000mg, Omega3 1000mg

spinal soldier
Veteran Member


Date Joined Dec 2009
Total Posts : 687
   Posted 6/14/2012 10:23 AM (GMT -6)   
Etoricoxib is not available in USA but it was going to be until the great vioxx scare. it does not have the power of diclofenac but a bit safer. have you ever tried Carisoprodol? a NSAID that kindof helped me without many adverse effects was Relafen. by the way a compound with carisoprodol, asprin, codeine called Soma compound in USA may be worth trying if the combo of relaxant and NSAID works for you, best wishes
L4,L5,S1 bilateral Laminectomies, Foraminotomies 2002
L4-S1 PLIF with instumentation 2008,

current Rx: MScontin 100mg q8hrs. , dilaudid 8mg q6hrs. prn, oxymorphone IR 10mg q6 ,vistaril 50mg prn nausea, Lyrica 150mg 2x,Adderall 20mgs 1x A.M. 10mg PM prn, Soma 350 mg 3X, Elavil 25 HS, diazepam 10mg bid prn, Supplements: CO-Q10 100mg, Vitamin D 1000IU, Fish-Oil1000mg EFA, B-Complex50 3x/day, ALA

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 6/15/2012 10:54 AM (GMT -6)   
Can you take tramadol? It helps my joint and muscle pains.
Joy

dor1813
Regular Member


Date Joined Jan 2012
Total Posts : 76
   Posted 6/19/2012 5:00 PM (GMT -6)   
spinal soldier said...
Etoricoxib is not available in USA but it was going to be until the great vioxx scare. it does not have the power of diclofenac but a bit safer. have you ever tried Carisoprodol? a NSAID that kindof helped me without many adverse effects was Relafen. by the way a compound with carisoprodol, asprin, codeine called Soma compound in USA may be worth trying if the combo of relaxant and NSAID works for you, best wishes
Thanks!
So sorry ive been so tired lately to visit here.
I got swollen hands, feet and eyes after taking Etoricoxib so too bad for me. 
Haven't asked for Carisoprodol yet, will give it a try on my next doc's visit.
It really sucks haven't been able to sleep after taking Tramadol but it helps with muscle aches.
I really need somethin for my chills at night and muscle aches for night.  Hope there's more suggestions to come.

dor1813
Regular Member


Date Joined Jan 2012
Total Posts : 76
   Posted 7/22/2012 11:14 AM (GMT -6)   
Sorry haven't been here for a while havin to deal with a lot of pain.

Ive been living with pain after finding out im allergic to so many meds, NSAIDs, acetaminophen. Im taking Tramadol but it doesn't touch my pain nowadays. I also take Gabapentin but it hasn't start kickin in yet.

My appt with the Rheumy will be in August, long wait.
Any ideas or suggestions much appreciated.
Thanks!
dor
Daily vitamins: D3 5000iu, Calciium 1200mg, Evening Primrose Oil 1000mg, Omega3 1000mg

Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 4994
   Posted 7/22/2012 2:54 PM (GMT -6)   
I take tramadol during the day - wakes me up at night. Amitriptyline, 1/2 lowest dose right at bedtime - it comes in extended release too.

1/2 smallest dose of Elavil for pain in the evening. It's often prescribed for pain - fibromyalgia, nerve pain ... It also raises serotonin, like tramadol, so I can't take the two together - serotonin syndrome!

1mg, 1/2 the smallest pill of Valium/diazepam is as good a muscle relaxant as there is. I take one occasionally for muscle spasms - better than a heating pad and a week on the couch! (I have used it to reverse serotonin syndrome in emergency.) A family friend takes this at 5 mg for middle of night fibro pain. That much would send me to the hospital.

NSAIDS just don't touch my pain either. I had scary breathing episode when gabapentin was raised to where it might have started working.
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, May 20, 2018 3:29 PM (GMT -6)
There are a total of 2,964,414 posts in 325,139 threads.
View Active Threads


Who's Online
This forum has 162873 registered members. Please welcome our newest member, Hammet89.
378 Guest(s), 12 Registered Member(s) are currently online.  Details
Dahlias, ArtAngel, Girlie, CAN'T GIVE UP, Fronton, NiceCupOfTea, PA_grandma, FLBeachgal, goldengoose, coffeenut74, Hoosierhousewife, huneri